How long will ill effects of Botox injected into the lips last?

Q:

I had Botox injected in my upper and lower lips about one week ago. The only changes I see are more wrinkles and deeper ones. When I pucker my lips, my lip shifts to one side and my speech has changed. I find it hard to drink without spilling and I cannot eat off a spoon. How long will this last?

 

 

 

A:

I am very sorry you are having problems following Botox injection into your lips. These problems are, unfortunately, some of those that can occur from such injections. How long the effects will last is determined by how your body processes Botox. If you have previously had Botox and remember how long it lasted then, this is how long you can expect to have the problems. If you have never had Botox, the effects generally last from 3-8 months with an average duration of about 5 months. There is nothing that will reduce this time or improve your problem.

R. T. Buchanan, MD

A:

The deviation of the lips with puckering means more Botox was placed on one side than the other. The degree of paralysis achieved is clearly greater than the desired effect but the lines should not be deeper. Regardless, Botox lasts 3 months but you will find gradual improvement of the lips returning over the following 4-6 weeks.

There is no reversal agent for this and you will need to compensate for the paralysis until the Botox wears off. Know that it will eventually resolve. Good luck and I hope this was helpful.

R. W. Kessler, MD

Related Questions

Copyright © 2009-2015 ASAPS. All Rights Reserved.